About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (19)

4 days ago · Post-CABG Blockage in Heart & Blood Health

Oh yes, definitely seeing a cardiologist–the one who performed the angiogram (and whom I've been seeing for at least 3 yrs) and most likely another, to get a second opinion. I have been researching, and my PCP and a doctor friend both have told me that failures like this are not unusual, tho the bypasses may have been put in places that are more difficult to find. I'm just shocked to find that possible all 5 have failed in 3.5 years.

6 days ago · Post-CABG Blockage in Heart & Blood Health

Had 5-way CABG 3.5 yrs ago, but due to abnormality on recent nuclear stress test, I underwent an angiogram 2 days ago. The original bypasses were "not found," which may indicate they have failed or are blocked. And a stent was added for blockage over 70% in LAD. Another blockage was ignored for now. Very worrisome, and I have appt to discuss in more detail soon. Has anyone else experienced this? I know bypasses can fail, but 4-5? My diet has been heart-healthy perfect, and I exercise diligently.

May 24, 2018 · Complications with Statins in Heart & Blood Health

Lots of food for thought recently, which I appreciate. Some additional status info: I haven't been outside much the last six months, but I've always been an outdoor person so I doubt that a few months of reduced activity caused the large Vitamin D drop. But in any case, I'm working to restore my previous outdoor time along with the Vitamin D supplements. I exercise almost every day, aerobically 3 days a week, weight training in between another 3 days (so 1 day off). I further streamlined my diet compared to what I had been eating, which means now mostly vegetables, low quantities of meats (all lean, lots of fish), no fried foods, absolutely NO sweets. Kind of a combo of the Paleo diet and the Mediterranean diet, and I've been on this diet since shortly after my surgery (2.5 yrs). I've always worked to eliminate stress, and since I'm retired, I'm even more stress-free. I'm not a believer in prayer (open-minded about it's effectiveness) so that's about the only thing I haven't tried. That and Ayurvedic meditation, which I'm also open to.

I had mentioned that my symptoms lessened almost immediately after lowering my statin dosage. Still true (and still taking 10 mg per day vs. 40 mg per day before), tho I continue to have vision issues. I have recently completed an eye exam, and my eyes are fine. Still trying to figure that one out. I see my PCP again in 2-3 weeks so we will discuss that. The vision varies almost daily, which tells me my diet, or meds, or routine, et al, is making this happen. However, none of these changes much on a daily basis. The search continues.

May 11, 2018 · Weaning off Metoprolol in Heart Rhythm Conditions

That is similar to what my doctor has said when I've had to stop for certain procedures or tests. That is, a gradual tapering down. I also take 25 mg/day, split between morning and evening. However, I don't have afib, and I don't take flecainide so my case not identical.

May 4, 2018 · Complications with Statins in Heart & Blood Health

I had no noticeable symptoms with the 10 mg dosage. Since I've gone back to 10, my symptoms are almost entirely gone. There have been no other changes in my diet or health.

May 4, 2018 · Complications with Statins in Heart & Blood Health

My deficiencies were: Vitamin D, Zinc, Magnesium, and Thiamine. The worst by far is Vitamin D, for which I'm now taking supplements. And according to my nutritionist, D works with cholesterol–i.e., cholesterol is involved in the process of synthesizing vitamin D from sunlight, and without cholesterol, vitamin D synthesis would be impossible. The connection is not universally agreed on. My statement did imply all deficiencies were related to statin (because they lower cholesterol), but I didn't mean to say that. However, all deficiencies, for me, were a surprise, based on my diet and past readings. And since my cholesterol was lowered considerably, and nothing else in my diet, activity, or health has changed, it is a concern.

May 2, 2018 · Complications with Statins in Heart & Blood Health

This may be of use to others taking statin drugs. I had a 5-way CABG in Sep 2015. Shortly after that, my cardiologist prescribed atorvastatin, 10 mg, once per day. My cholesterol numbers were all in the acceptable ranges, and they hadn't changed, and I resisted taking any at all, but I began the regimen. In August 2017, my PCP convinced me I should be on a higher dosage. I did argue against it again because in my post-CABG studies, so many reports, books, etc recommended against almost any at all, but I had had no difficulties with the lower dosage, I deferred to my doctor, and I began to take 40 mg/day. Early in 2018, a number of symptoms became evident: tiredness/fatigue, occasional shortness of breath, occasional lightheadedness, lower and thoracic back pain, itching (mostly from the chest up), frequent headaches (mild), and worst of all, eye difficulties–watery, blurry, darkening of vision, lots of floaters–so much so that reading became uncomfortable and at times difficult. These conditions continued to worsen. I thought about this constantly. I studied my diet, my schedule, my activities, none of which I had changed. I had always taken the drug before bedtime, and it dawned on me finally that since I felt worse in the mornings and better by the end of day, perhaps there was a connection. And since the only change I could see was the statin dosage, I decided to cut it back–at least to 20 mg. And almost immediately, my symptoms lessened. After 4 days, the improvement is dramatic. I almost feel normal again. Furthermore, perhaps rashly, I decided to return to the original 10 mg dosage. I will keep at this for a couple weeks to verify the conclusion, and I will discuss with both my PCP and my cardiologist. But I am convinced, especially with all the literature I've perused, that statins are not for me. I caution all on statins to research this thoroughly. By the way, the higher dosage did lower my cholesterol values, but other vitamin deficiencies are evident in my latest blood panel, and statins may also be the cause of those.

Oct 9, 2016 · Cronic chest muscle/nerve pain. in Heart & Blood Health

Very interesting for me. I had surgery a little over 1 yr ago, and i’ve had almost constant pain on the left side of my chest (left breast primarily )ever since. I’ve never really mentioned it to any of my doctors, thinking it was a standard consequence of surgery. Furthermore, i figured it would diminish with time and exercise. It has not, at least not noticeably. I’m beginning to think it’s permanent. Actually nice to hear i’m not the only one.

Tylenol does help me, as long as i don’t do anything strenuous. And occasionally i take tramadol for back pain, which also helps. Otherwise i’m resigned to having it for a long time, maybe forever.